MAUDE Adverse Event Report: DEPUY CMW - 9610921 SMARTSET GMV 40G US EO; BONE CEMENT : BONE CEMENT

DEPUY CMW - 9610921 SMARTSET GMV 40G US EO; BONE CEMENT : BONE CEMENT
Catalog Number 545050501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate."jrn combo products: dmf# - (b)(4).Trade name ¿ gentamicin sulphate.Active ingredient(s) ¿ gentamicin sulphate.Dosage form - powder.Strength ¿ 1.0g active in our cements.".
 
Event or Problem Description
On (b)(6) 2017, the patient had a left knee total knee arthroplasty.Consequently, the patient began experiencing severe and persistent pain, discomfort, swelling, instability, and difficulty ambulating.On (b)(6) 2022, patient underwent revision surgery due to mechanical loosening of the tibia, and osteolysis of medial and lateral femoral condyles.Doi: (b)(6) 2017, dor: (b)(6) 2022, affected side: left knee, additional information received: doi (b)(6) 2017: male patient received a left depuy attune primary knee to treat severe djd.The patella was not resurfaced, and the femoral and tibial components were implanted with depuy smartset cement x2.The procedure was completed without complications.Part/lot information is provided on pp.5-6.Dor (b)(6) 2022: 58-year-old male patient received a left knee revision to treat chronic pain, instability, and walking difficulty secondary to femoral osteolysis and loosening of the tibial tray.Upon entering the joint, the surgeon identified and debrided femoral osteolysis and abundant femoral osteophytes.The tibial tray was loosened and debonded at the cement to implant interface and removed.Femoral osteolysis was curetted when the femoral component was removed.There was no reported product problem with the revised tibial insert.The patient received a competitor construct.The procedure was completed without complications.The postoperative swelling and venous doppler noted on (b)(6) 2022 was related to the competitor knee and not associated with a depuy device or procedure.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition; therefore, it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7, d10 concomitant corrected: d3, g1.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, ¿on (b)(6) 2017, the patient had a left knee total knee arthroplasty.Consequently, the patient began experiencing severe and persistent pain, discomfort, swelling, instability, and difficulty ambulating.On (b)(6) 2022, patient underwent revision surgery due to mechanical loosening of the tibia, and osteolysis of medial and lateral femoral condyles.Doi: (b)(6) 2017.Dor: (b)(6) 2022 affected side: left knee¿.Quantity of manufactured: (b)(4).Date of manufacturing: 15-may-2017.Any anomalies or deviations identified in dhr: no non-conformances were identified.Expiry date: 30-apr-2019.A manufacturing record evaluation was performed for the finished device product description: smartset gmv 40g us eo, product code: 545050501, lot no: 8539210, and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: quantity of manufactured: (b)(4).Date of manufacturing: 15-may-2017.Any anomalies or deviations identified in dhr: no non-conformances were identified.Expiry date: 30-apr-2019.Device history review: a manufacturing record evaluation was performed for the finished device product description: smartset gmv 40g us eo, product code: 545050501, lot no: 8539210, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records review ((b)(4) medical records ad (b)(6) 2026): on (b)(6) 2022, patient was seen in physician's office to address severe pain, discomfort and instability in his left knee.The left knee was an attune total knee arthroplasty.Radiographs ap lateral merchant rosenberg views of the left knee demonstrated increased lucency surrounding the tibia and subtle lucency surrounding the tibial keel in the lateral view.The femoral component demonstrated mild lucency surrounding the anterior flange.Impression: cemented left total knee arthroplasty posterior stabilized rotating platform implants with concern for tibial lucency, possible femoral lucency as well.Physical exam: the left knee shows a well-healed midline incision with no obvious effusion but there is tenderness on the tibia that radiates up the thigh.He has difficulty ambulating and he is limping, using a walker and states that is because of his left knee pain his toes are warm pink and perfused and his peroneal nerve is intact.The knee demonstrates no significant laxity with varus and valgus stress testing.Assessment: 1.Stable competitor brand right total knee with good outcomes.2.Painful left total knee with tibial component loosening, cemented depuy attune prosthesis.On (b)(6) 2022, patient's left knee was revised to address long standing left knee pain, mechanical loosening of the tibial tray, and osteolysis of medial and lateral femoral condyles.The patient's patella had not been resurfaced prior to this revision surgery.Operatively, there was a large osteolytic defect in the medial femoral condyle and a moderate-sized osteolytic defect in the lateral femoral condyle which were excised.The cemented femur component appeared to be well-fixed.The tibial component was confirmed to be loose.It lifted cleanly out of the cement mantle with no cement adherent to the posterior border of the tibial component.The tibial tray implant component required little effort to remove.The cement mantle, on the other hand, was well-fixed, and required cement removal instruments to extract.A competitor revision knee system, including a resurfaced patella, were implanted to treat.

Brand Name
SMARTSET GMV 40G US EO
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
blackpool IN FY4 4 QQ
UK  FY4 4QQ
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool IN FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24421750
Report Number1818910-2026-03477
Device Sequence Number13413146
Product Code MBB
UDI-Device Identifier10603295174295
UDI-Public(01)10603295174295(17)190430(10)8539210
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number545050501
Device Lot Number8539210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer02/27/2026
03/04/2026
03/17/2026
06/09/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/02/2026
03/05/2026
03/31/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS FEM LT SZ 8 CEM.; ATTUNE PS RP INSRT SZ 8 7MM.; ATTUNE RP TIB BASE SZ 8 CEM.; SMARTSET GMV 40G US EO.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale